MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a superficial femoral artery procedure the introducer was disconnected from the ring resulting in heavy bleeding for the patient.Another introducer was then successfully used to complete the procedure.No further consequences were reported.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Title: pharmacy assistant.(b)(4).From updated information: "the patient experienced adverse effects due to this occurrence.As cc form: important patient bleeding".Investigation - evaluation a review of the complaint history, drawing, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.One used kcfw was returned for investigation with the check-flo assembly separated from the sheath.The dilator was returned as well, but was not inserted into the sheath.The flare was found to be out of round, with a ruffled appearance.Also, white stress marks were observed on the interior of the flare.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Precautions: do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the visual inspection of the complaint device, it is feasible to suggest that the device received force beyond it's intended design.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
It was reported that during a superficial femoral artery procedure, the introducer was disconnected from the ring, resulting in heavy bleeding for the patient.Another introducer was successfully used to complete the procedure.No further consequences were reported.The patient did not require any additional procedures due to this occurrence.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6076404
Report Number1820334-2016-01184
Device Sequence Number611128
Product Code DYB
UDI-Device Identifier00827002103849
UDI-Public(01)00827002103849(17)190425(10)6912259
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-40-RB-BLKN
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR